Alert archive / Alabama / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 151, NWS Mobile, AL

June 15, 2023Choctaw County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 15, 2023, 10:26 AM CDT for Choctaw County, Alabama. It was in force for 49 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2023, 10:26 AM CDT (15:26 UTC)
Expired
Jun 15, 2023, 11:15 AM CDT
In force
49 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Choctaw County, AL

What was reported inside it

TimeReportWhereRemark
Jun 15, 10:42 AM CDTTSTM WND DMG3 Nw Indian Springs, ALCorrects previous tstm wnd dmg report from 3 NW Indian Springs for time. Delayed EMA reports trees down on Pine Grove Rd. Time using radar.
Jun 15, 10:42 AM CDTTSTM WND DMG3 Nw Indian Springs, ALCorrects previous tstm wnd dmg report from 3 NW Indian Springs for time. Delayed EMA reports trees down on Pine Grove Rd. Time using radar.
Jun 15, 10:42 AM CDTTSTM WND DMG3 Nw Indian Springs, ALCorrects previous tstm wnd dmg report from 3 NW Indian Springs for time. Delayed EMA reports trees down on Pine Grove Rd. Time using radar.
Jun 15, 10:48 AM CDTTSTM WND DMG1 E Choctaw City, ALDelayed EMA reports trees down on Hwy 156. Time using radar.
Jun 15, 10:48 AM CDTTSTM WND DMG1 E Choctaw City, ALDelayed EMA reports trees down on Hwy 156. Time using radar.
Jun 15, 10:48 AM CDTTSTM WND DMG1 E Choctaw City, ALDelayed EMA reports trees down on Hwy 156. Time using radar.
Jun 15, 10:48 AM CDTTSTM WND DMGChoctaw City, ALCorrects previous tstm wnd dmg report from Choctaw City for time. Delayed EMA reports trees down in Choctaw City. Time using radar.
Jun 15, 10:48 AM CDTTSTM WND DMGChoctaw City, ALCorrects previous tstm wnd dmg report from Choctaw City for time. Delayed EMA reports trees down in Choctaw City. Time using radar.
Jun 15, 10:48 AM CDTTSTM WND DMGChoctaw City, ALCorrects previous tstm wnd dmg report from Choctaw City for time. Delayed EMA reports trees down in Choctaw City. Time using radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 5:52 AM CDTTornado WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 3.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2023-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2276 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2023-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2276 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
589 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

844 
WUUS54 KMOB 151526
SVRMOB
ALC023-151615-
/O.NEW.KMOB.SV.W.0151.230615T1526Z-230615T1615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
1026 AM CDT Thu Jun 15 2023

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Northern Choctaw County in southwestern Alabama...

* Until 1115 AM CDT.

* At 1025 AM CDT, a severe thunderstorm was located over Kinterbish,
  or 9 miles southeast of Cuba, moving east at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Pennington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 300 PM CDT for southwestern
Alabama.

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 300 PM CDT for southwestern
Alabama.

&&

LAT...LON 3231 8793 3228 8793 3228 8794 3230 8794
      3230 8800 3228 8801 3228 8802 3226 8801
      3218 8801 3215 8802 3214 8804 3213 8804
      3223 8843 3231 8842
TIME...MOT...LOC 1525Z 285DEG 37KT 3233 8830 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MM
3 follow-up statements
083 
WWUS54 KMOB 151538
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
1038 AM CDT Thu Jun 15 2023

ALC023-151615-
/O.CON.KMOB.SV.W.0151.000000T0000Z-230615T1615Z/
Choctaw AL-
1038 AM CDT Thu Jun 15 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT
FOR NORTHEASTERN CHOCTAW COUNTY...

At 1038 AM CDT, a severe thunderstorm was located 7 miles east of
Kinterbish, or 14 miles north of Butler, moving east at 45 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Pennington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 300 PM CDT for southwestern
Alabama.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3221 8836 3231 8830 3231 8793 3228 8793
      3228 8794 3230 8794 3230 8800 3228 8801
      3228 8802 3226 8801 3218 8801 3215 8802
      3214 8804 3213 8804
TIME...MOT...LOC 1538Z 285DEG 37KT 3230 8816 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MM
663 
WWUS54 KMOB 151553
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
1053 AM CDT Thu Jun 15 2023

ALC023-151615-
/O.CON.KMOB.SV.W.0151.000000T0000Z-230615T1615Z/
Choctaw AL-
1053 AM CDT Thu Jun 15 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT
FOR NORTHEASTERN CHOCTAW COUNTY...

At 1052 AM CDT, a severe thunderstorm was located over Pennington, or
13 miles northeast of Butler, moving east at 40 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Pennington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 300 PM CDT for southwestern
Alabama.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3217 8820 3231 8813 3231 8793 3228 8793
      3228 8794 3230 8794 3230 8800 3228 8801
      3228 8802 3226 8801 3218 8801 3215 8802
      3214 8804 3213 8804
TIME...MOT...LOC 1552Z 290DEG 33KT 3223 8807 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MM
038 
WWUS54 KMOB 151619
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
1119 AM CDT Thu Jun 15 2023

ALC023-151628-
/O.EXP.KMOB.SV.W.0151.000000T0000Z-230615T1615Z/
Choctaw AL-
1119 AM CDT Thu Jun 15 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHOCTAW COUNTY
HAS EXPIRED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.

A Tornado Watch remains in effect until 300 PM CDT for southwestern
Alabama.

LAT...LON 3217 8820 3231 8813 3231 8793 3228 8793
      3228 8794 3230 8794 3230 8800 3228 8801
      3228 8802 3226 8801 3218 8801 3215 8802
      3214 8804 3213 8804
TIME...MOT...LOC 1618Z 285DEG 37KT 3216 8777 

$$

MM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 10:14 AM CDT, 12 minutes earlier.

Area forecast discussion, Jun 15, 10:14 AM CDT, 12 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1014 AM CDT Thu Jun 15 2023

...New UPDATE...

.UPDATE...

Issued at 1009 AM CDT Thu Jun 15 2023

Headline added for newly issued severe thunderstorm watch #304 in
effect thru 5 pm this afternoon for southeast MS zones. Tornado
watch #302 remains in effect for southwest AL and the western FL
Panhandle thru 3 pm. /10

&&

.PREV DISCUSSION... /issued 627 AM CDT Thu Jun 15 2023/

..New AVIATION...

AVIATION...
(12Z TAFS)
Issued at 627 AM CDT Thu Jun 15 2023

A wet forecast is expected, with showers and thunderstorms
expected through the forecast. General MVFR with local drops to
low end MVFR/IFR levels are expected, with local impacts expected
at times through the day into this evening. Conditions will ease
a bit this evening into the overnight hours. South to southwest
winds of 10 to 15 knots and gusty today will become westerly
around 5 knots overnight.
/16

PREV DISCUSSION... /issued 531 AM CDT Thu Jun 15 2023/

.New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

NEAR TERM...
(Now through Thursday night)
Issued at 531 AM CDT Thu Jun 15 2023

No rest for the weary across interior portions of southeast MS and
southwest/south central AL overnight as multiple rounds of strong
to severe storms have impacted several locations along and north
of the Highway 84 corridor. This convection has developed with
support of shortwave impulses embedded within W-NW flow aloft over
locations along and to the north of a surface boundary draped
over interior portions of the forecast area. The atmosphere has
remained fairly unstable even north of the boundary with MLCAPE
values up to 1000-2000 J/KG and effective bulk shear values in
excess of 60 kt per SPC mesoscale analysis. Updrafts have been
quite robust with some storms likely producing quarter to half
dollar size hail and possibly localized damaging gusts, although
convection may be somewhat elevated on the cool side of the
boundary.

Additional scattered storms have started to trend upward in
intensity along and west of the I-65 corridor over the past 1-2
hours. We will also be watching trends over southern portions of
our forecast area closely over the next few hours as ascent
becomes favored within this region for new convective growth with
increasing southwesterly low level flow and shortwave impulses
within westerly flow aloft. The environment closer to the coast
will be more unstable with MLCAPE values up to 2500-3000 J/KG and
steep mid level lapse rates between 7-8 C/KM. 0-6 km shear values
on the order of 40-50 kt will remain favorable for organized deep
convection and even supercellular development near the coast this
morning. Damaging winds and large hail will be a concern, with
some potential for a tornado or two given favorable low level
curvature and associated 0-1 km SRH values of 100-200 m2/s2.
Additional clusters of strong to severe storms may also drop east-
southeastward over our interior areas this morning and into this
afternoon within the persistent W-NW trajectory. Convection could
become organized along the surface boundary/convective outflows
this afternoon and propagate southward toward our coastal areas
later this afternoon into early this evening. Instability/shear
will remain favorable for a damaging wind/hail threat into the
early evening, with a tornado still not entirely to be ruled out.
In addition to the severe threat, we have seen signal in some of
the CAMs this morning for a continued threat of heavy rain
through the day with potential for several inches to fall within
bands of training convection. Some CAMs have been persistent in
showing rounds of thunderstorms producing heavy rain along our
coastal areas through this evening, so have opted to expand the
Flood Watch down into coastal portions of AL and the western FL
panhandle.

Temperatures may trend slightly cooler today, especially over
interior areas behind the boundary where highs may only reach the
mid 80s. Slightly warmer in the upper 80s to near 90 degrees
closer to the coast. High dewpoints in the mid to upper 70s will
result in maximum heat index values up to around 103 degrees in
southern portions of southeast MS and far southwest AL today. The
HIGH rip current risk will continue along area beaches today and
tonight and likely through the next several days given the
persistent southwesterly surface flow. /21

SHORT TERM...
(Friday through Sunday)
Issued at 531 AM CDT Thu Jun 15 2023

The active weather pattern will continue from Friday through the
weekend. Several shortwave disturbances will move through the
unseasonably strong mid and upper level northwesterly flow that will
persist over the area. These shortwaves will overspread a moderately
to strongly unstable airmass in place along and south of a nearly
stationary surface boundary that will generally remain positioned
from the Mid South southeastward towards the northern Gulf Coast.
Clusters of showers and thunderstorms in the form of mesoscale
convective systems will likely develop in the vicinity of the
frontal boundary and in response to each shortwave trough. These
storms should progress from northwest to southeast across our
forecast area through the period.

Although there may be some adjustments to timing and track of each
MCS, it appears the first in a series of several will move across
portions of the forecast area Friday morning, with a secondary MCS
anticipated late Friday afternoon and evening. Middle to upper 70s
dewpoints in advance of the first MCS will likely support MLCAPES
at/greater than 3500j/kg. In addition, a plume of very steep mid
level lapse rates greater than 8.0c/km will likely advect over the
region ahead of the MCS. Also by early Friday morning, a 50+kt mid
level jet will overspread the forecast area and result in the
development of strong deep layer shear. The combination of strong
instability and shear should favor additional severe storms with
very large hail and damaging straight line winds can be expected.
There will likely be a relative lull in activity by midday into the
afternoon before the second shortwave approaches from the northwest.
The atmosphere will likely reload and support an additional severe
threat by Friday evening. In addition to the severe threat, a high
theta-e airmass and low level convergence along the boundary will
also continue the threat for flash flooding as well. Prior to storm
development Friday evening, temperatures will likely rise into 90s
with dewpoints remaining in the 70s. This should result in heat
indices between 100 and 105 degrees across the southern half of the
area. This will increase the heat stress for those that are
vulnerable.

A similar pattern will exist through the weekend with a series of
shortwaves in strong northwest flow aloft. Additional MCS's will
likely develop and bring a continued severe weather and flash
flooding threat. The more significant shortwave appears to be Sunday
where an increased severe threat may materialize. We will refine
these threats as we get closer to the weekend. /JLH

LONG TERM...
(Monday through Wednesday)
Issued at 531 AM CDT Thu Jun 15 2023

The active pattern persists through next week with several waves of
storms expected. An upper level ridge over the central CONUS gets
nudged further east into the Midwest as another potent shortwave
dives into the Plains with a trough encompassing the East Coast. The
ridge breaks down as it moves east and the flow flattens out locally
late in the weekend. The shortwave quickly pivots across the Midwest
and drops into the Southeast early next week as ridging builds into
the central CONUS once again. Multiple rounds of storms are expected
to impact the region, but timing will remain uncertain until we get
closer in time. That said, more MCSs will slide into the region from
the northwest throughout the period (through at least early next
week) and will bring the threat for severe storms and the potential
for flash flooding with each round. Additionally, a HIGH risk for
rip currents persists at local beaches through at least Monday. Hot
and humid conditions could also lead to heat related concerns as we
head into early next week. 07/14

MARINE...
Issued at 531 AM CDT Thu Jun 15 2023

Moderate to occasionally strong southwesterly winds prevail into
tonight and then weaken slightly Friday and into the weekend. A
Small Craft Advisory was issued for Mobile Bay, the MS Sound, and
adjacent AL waters out 60 nm through early this evening for
southwesterly winds up to around 20 kt. A brief period of light
to moderate offshore flow may develop on Friday as a cold front
may drift just off the coast, but this should be short lived as a
lighter onshore flow is generally expected as we move into the
weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      73  91  72  93  74  91  76  92 /  50  70  40  60  20  50  30  50
Pensacola   75  88  75  89  76  88  78  89 /  60  70  60  70  30  50  30  60
Destin      78  88  77  90  77  89  79  89 /  60  70  70  70  30  50  30  60
Evergreen   69  90  69  90  69  89  71  90 /  60  70  60  60  20  60  40  70
Waynesboro  70  89  68  93  71  89  71  92 /  40  70  50  50  30  50  40  60
Camden      67  88  67  89  67  86  70  88 /  40  60  60  50  30  60  50  70
Crestview   70  91  70  91  70  91  72  91 /  60  70  50  70  20  60  30  70

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch until 10 PM CDT this evening for ALZ051>060-261>266.

     High Rip Current Risk through Saturday evening for ALZ265-266.

FL...Flood Watch until 10 PM CDT this evening for FLZ201>206.

     High Rip Current Risk through Saturday evening for FLZ202-204-
     206.

MS...Flood Watch until 10 PM CDT this evening for MSZ067.

GM...Small Craft Advisory until 10 PM CDT this evening for GMZ630>632-
     650-670.

&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Jun 15, 6:23 AM CDT, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Mobile AL
623 AM CDT Thu Jun 15 2023

ALZ059-262-FLZ201-151215-
Baldwin Inland AL-Escambia AL-Escambia Inland FL-
623 AM CDT Thu Jun 15 2023

...A strong thunderstorm will impact portions of west central
Baldwin, southwestern Escambia and northwestern Escambia Counties
through 715 AM CDT...

At 622 AM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Bay Minette, moving east at 30 mph.

HAZARD...Winds up to around 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bay Minette, Atmore, Stockton, I65 And AL 225 and Bratt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 300 PM CDT for south central
and southwestern Alabama...and northwestern Florida.

&&

LAT...LON 3085 8790 3087 8789 3086 8791 3091 8791
      3088 8789 3090 8789 3093 8791 3093 8790
      3095 8790 3095 8787 3097 8789 3098 8787
      3099 8788 3099 8789 3100 8790 3109 8745
      3082 8740
TIME...MOT...LOC 1122Z 259DEG 24KT 3093 8777

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

21/CLL
Special weather statement, Jun 15, 7:04 AM CDT, 3 hours 22 minutes before
Special Weather Statement
National Weather Service Mobile AL
704 AM CDT Thu Jun 15 2023

ALZ058-151245-
Crenshaw AL-
704 AM CDT Thu Jun 15 2023

...A strong thunderstorm will impact portions of southern Crenshaw
County through 745 AM CDT...

At 704 AM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 6 miles west of Brantley, or 9 miles southwest of
Luverne, moving east at 40 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Luverne, Brantley, Rutledge and Glenwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 300 PM CDT for south central
Alabama.

&&

LAT...LON 3153 8616 3153 8619 3151 8620 3151 8628
      3153 8628 3153 8630 3151 8631 3151 8640
      3153 8640 3153 8647 3154 8647 3166 8648
      3166 8645 3171 8644 3178 8615 3166 8615
      3166 8616 3162 8618 3162 8615 3154 8615
TIME...MOT...LOC 1204Z 258DEG 33KT 3161 8636

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

21/CLL
Local storm report, Jun 15, 8:10 AM CDT, 2 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
810 AM CDT Thu Jun 15 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     Tstm Wnd Gst     2 NW Crestview Airport  30.79N 86.55W
06/14/2023  M67 MPH          Okaloosa           FL   Public

            Personal weather station measured a 67 mph
            wind gust in North Crestview.

&&
Special weather statement, Jun 15, 8:50 AM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Mobile AL
850 AM CDT Thu Jun 15 2023

ALZ054-057-058-151430-
Wilcox AL-Butler AL-Crenshaw AL-
850 AM CDT Thu Jun 15 2023

...A strong thunderstorm will impact portions of northern Butler,
northwestern Crenshaw and eastern Wilcox Counties through 930 AM
CDT...

At 849 AM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 7 miles south of Belknap, or 16 miles northeast
of Camden, moving east at 40 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Highland Home.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 300 PM CDT for south central
Alabama.

&&

LAT...LON 3182 8627 3197 8703 3205 8700 3205 8686
      3196 8686 3196 8641 3205 8640 3205 8630
      3197 8630 3196 8623
TIME...MOT...LOC 1349Z 282DEG 35KT 3210 8705

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Jun 15, 9:24 AM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Mobile AL
924 AM CDT Thu Jun 15 2023

ALZ057-058-151515-
Butler AL-Crenshaw AL-
924 AM CDT Thu Jun 15 2023

...A strong thunderstorm will impact portions of northern Butler and
northern Crenshaw Counties through 1015 AM CDT...

At 923 AM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 4 miles south of Lowndes County Airport, or 5
miles south of Fort Deposit, moving east at 45 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Greenville, Luverne, Rutledge, Glenwood, Petrey and Highland Home.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 300 PM CDT for south central
Alabama.

&&

LAT...LON 3183 8683 3196 8680 3196 8641 3205 8640
      3205 8630 3197 8630 3197 8620 3196 8618
      3189 8617 3179 8620 3179 8615 3166 8615
TIME...MOT...LOC 1423Z 286DEG 40KT 3191 8656

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Jun 15, 10:22 AM CDT, 4 minutes before
Special Weather Statement
National Weather Service Mobile AL
1022 AM CDT Thu Jun 15 2023

ALZ051-151600-
Choctaw AL-
1022 AM CDT Thu Jun 15 2023

...A strong thunderstorm will impact portions of northern Choctaw
County through 1100 AM CDT...

At 1022 AM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Kinterbish, or 8 miles southeast of Cuba,
moving east at 45 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pennington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 300 PM CDT for southwestern
Alabama.

&&

LAT...LON 3231 8793 3228 8793 3228 8794 3230 8794
      3230 8800 3228 8801 3228 8802 3227 8802
      3226 8801 3218 8801 3215 8802 3214 8804
      3222 8843 3231 8842
TIME...MOT...LOC 1522Z 285DEG 37KT 3233 8830

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

MM

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:05 PM CDTSpecial Weather StatementMOBClarke, Monroe, Washington55 min
Jun 14, 7:51 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBMobile, Washington39 min
Jun 14, 8:21 PM CDTSevere Thunderstorm WarningMOBBaldwin, Clarke, Conecuh, Escambia, Mobile, Monroe and 1 more39 min
Jun 14, 8:22 PM CDTSevere Thunderstorm WarningMOBCovington24 min
Jun 14, 8:38 PM CDTSpecial Marine WarningMOB97 min
Jun 14, 8:55 PM CDTSevere Thunderstorm WarningMOBBaldwin, Covington, Escambia65 min
Jun 14, 9:56 PM CDTSevere Thunderstorm Warning Destructive damage threatMOBCovington19 min
Jun 15, 12:21 AM CDTSevere Thunderstorm WarningMOBChoctaw39 min
Jun 15, 12:44 AM CDTSpecial Weather StatementMOBWilcox46 min
Jun 15, 12:50 AM CDTSevere Thunderstorm WarningMOBChoctaw25 min
Jun 15, 1:21 AM CDTSevere Thunderstorm WarningMOBButler, Monroe, Wilcox39 min
Jun 15, 1:28 AM CDTSevere Thunderstorm Warning Considerable damage threatMOBClarke, Monroe, Wilcox47 min
Jun 15, 1:58 AM CDTSevere Thunderstorm WarningMOBButler, Crenshaw47 min
Jun 15, 2:10 AM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Monroe, Wilcox50 min
Jun 15, 2:59 AM CDTSpecial Weather StatementMOBButler, Crenshaw61 min
Jun 15, 3:14 AM CDTSmall Craft AdvisoryMOB19 hr
Jun 15, 3:18 AM CDTAreal Flood AdvisoryMOBButler, Crenshaw, Monroe, Wilcox3 hr
Jun 15, 3:29 AM CDTSpecial Weather StatementMOBMonroe61 min
Jun 15, 3:57 AM CDTSevere Thunderstorm WarningMOBConecuh, Escambia, Monroe48 min
Jun 15, 6:06 AM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Covington, Crenshaw39 min
Jun 15, 6:23 AM CDTSpecial Weather StatementMOBBaldwin52 min
Jun 15, 7:04 AM CDTSpecial Weather StatementMOBCrenshaw41 min
Jun 15, 8:50 AM CDTSpecial Weather StatementMOBButler40 min
Jun 15, 9:02 AM CDTAreal Flood AdvisoryMOBButler, Clarke, Conecuh, Covington, Crenshaw, Monroe and 1 more3 hr
Jun 15, 9:24 AM CDTSpecial Weather StatementMOBCrenshaw51 min
Jun 15, 10:22 AM CDTSpecial Weather StatementMOBChoctaw38 min
Jun 15, 10:41 AM CDTSpecial Weather StatementMOBCrenshaw49 min
Jun 15, 11:15 AM CDTSevere Thunderstorm Warning Considerable damage threatMOBWilcox45 min
Jun 15, 11:34 AM CDTSpecial Weather StatementMOBWilcox41 min
Jun 15, 11:59 AM CDTSevere Thunderstorm WarningMOBClarke, Monroe, Wilcox46 min
Jun 15, 12:18 PM CDTFlash Flood WarningMOBMonroe, Wilcox3 hr
Jun 15, 12:31 PM CDTSevere Thunderstorm WarningMOBConecuh, Monroe44 min
Jun 15, 12:39 PM CDTSevere Thunderstorm WarningMOBClarke, Monroe51 min
Jun 15, 12:42 PM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Covington, Crenshaw, Monroe, Wilcox48 min
Jun 15, 1:08 PM CDTSevere Thunderstorm WarningMOBCovington, Crenshaw52 min
Jun 15, 1:12 PM CDTSevere Thunderstorm WarningMOBClarke, Conecuh, Monroe48 min
Jun 15, 1:22 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBButler, Conecuh, Covington38 min
Jun 15, 1:25 PM CDTFlash Flood WarningMOBButler, Conecuh, Covington, Crenshaw, Monroe3 hr
Jun 15, 1:40 PM CDTSevere Thunderstorm WarningMOBConecuh, Monroe50 min
Jun 15, 1:59 PM CDTSevere Thunderstorm WarningMOBConecuh, Covington46 min
Jun 15, 2:03 PM CDTSevere Thunderstorm WarningMOBClarke, Monroe29 min
Jun 15, 2:13 PM CDTSevere Thunderstorm WarningMOBConecuh, Escambia47 min
Jun 15, 2:22 PM CDTAreal Flood AdvisoryMOBConecuh, Monroe3 hr
Jun 15, 2:28 PM CDTSevere Thunderstorm WarningMOBCovington47 min
Jun 15, 2:30 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBConecuh, Escambia, Monroe45 min
Jun 15, 2:57 PM CDTSevere Thunderstorm WarningMOBConecuh, Covington, Escambia48 min
Jun 15, 2:58 PM CDTFlash Flood WarningMOBConecuh, Covington, Escambia, Monroe3 hr
Jun 15, 3:09 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBEscambia51 min
Jun 15, 3:36 PM CDTSevere Thunderstorm WarningMOBEscambia39 min
Jun 15, 3:54 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBCovington, Escambia51 min
Jun 15, 3:59 PM CDTAreal Flood AdvisoryMOBCovington, Escambia3 hr
Jun 15, 4:04 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBEscambia41 min
Jun 15, 5:41 PM CDTSevere Thunderstorm WarningMOBBaldwin25 min
Jun 15, 6:25 PM CDTSpecial Marine WarningMOB95 min
Jun 15, 6:58 PM CDTTornado WarningMOBBaldwin32 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.